How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Tim Brown Your Own Question
Tim Brown
Tim Brown, GP
Category: Dermatology
Satisfied Customers: 4079
Experience:  GP in Sussex
108371854
Type Your Dermatology Question Here...
Tim Brown is online now

I have psoriasis and over the past year it is mainly on my

This answer was rated:

I have psoriasis and over the past year it is mainly on my face. I’ve tried many different products recommended for my skin but they don’t work and sometimes they even make it worse. The psoriasis plaques on my face are red and and are not budging!
JA: How long have you been dealing with this issue? Any other skin concerns?
Customer: Since I was younger but it has worsened in the past 3 years
JA: Anything else in your medical history you think the Doctor should know?
Customer: Psoriasis runs in my family and close family members like my Dad have mild cases of it

Good morning, I am Dr Elliot. Please could you provide a photo? thanks

Customer: replied 1 year ago.
File attached (G6V5V67)

Thank you, ***** ***** you tried on your face so far?

Customer: replied 1 year ago.
I have tried gentle cleansers and moisturisers. Brands such as CeraVe, Cetaphil and Aveeno. I was given a protopic cream from the doctor but that never worked.

Thanks, ***** ***** first glance it appears more eczematous. However there is some scale present. A topical steroid may be the first option along with a Vitamin D analogue to help reduce any scale. Both of these can be prescribed by your GP

I would speak to them next week and ask for something other than the Protopic cream.

I would however say that with the further treatments, if after a few weeks you are not convinced they are helping, ask for a dermatology referral as at some point UV therapy may be an option for you

Customer: replied 1 year ago.
Thankyou, is UV therapy expensive and does it have any side effects?

It is available on the NHS

Tim Brown and other Dermatology Specialists are ready to help you

UV therapy is often given alongside a tablet, the tablet can cause nausea, but this is generally a last resort, but this is why I would ask for a dermatology referral from your GP as well

UV therapy is often given alongside a tablet, the tablet can cause nausea, but this is generally a last resort, but this is why I would ask for a dermatology referral from your GP as well

Have a chat with your GP, plenty of options other than what you are already using, best of luck with this.

Please could you kindly rate my response using the stars at the top of the page, this is the only way JustAnswer acknowledge my response, many thanks